Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 5, 1996, 12:52 AM CDT for Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1996, 12:52 AM CDT (05:52 UTC)
- Expired
- Aug 5, 1996, 3:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 131 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 050551 FFWMAF TXC415-050840- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1252 AM CDT MON AUG 5 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 340 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...SCURRY COUNTY SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SLOWLY ACROSS MUCH OF SCURRY COUNTY...INCLUDING THE CITY OF SNYDER. DOPPLER RADAR AND SATELLITE BOTH ESTIMATE THAT OVER THREE INCHES OF RAIN HAS FALLEN OVER THE PAST THREE HOURS OVER THE SOUTHERN HALF OF SCURRY COUNTY...WITH HEAVY RAINS OF 1 TO 1 1/2 PER HOUR SINCE MIDNIGHT. THESE STORMS OVER SOUTHERN SCURRY COUNTY ARE MOVING NORTH AT 10 MPH. WEATHER SATELLITE INDICATES THAT A GOOD FLOW OF DEEP LAYER MOISTURE CONTINUES TO STREAM INTO SCURRY COUNTY...THUS THESE SLOW MOVING AND REDEVELOPING THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 3 AM THIS MONDAY MORNING. NO ACTUAL REPORTS OF FLOODING HAVE BEEN RECEIVED FROM LAW ENFORCEMENT OFFICIALS...BUT THE POTENTIAL IS HIGH FOR IMMINENT FLOODING TO OCCUR ESPECIALLY IN LOW LYING AREAS. RESIDENTS OF SCURRY COUNTY SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELLING AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:24 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 9:24 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 921 PM CDT SUN AUG 4 1996 CONVECTION STILL CONTINUES ACROSS PARTS OF THE CWA MAINLY IN PECOS AND BREWSTER COUNTIES. SATELLITE INDICATES THAT CONVECTION HAS DEVELOPED IN MOISTURE PLUME THAT EXTENDS FROM NRN MEXICO ACROSS THE TP AND WRN PB INTO NE NM. 5MA CHART INDICATES THAT CONVECTION MAY BE AIDED BY TROF TO THE W. WITH MOISTURE AXIS AND POSSIBLE S/W W SUGGEST MAINTAINING CURRENT POPS ACROSS THE CWA. NO CHANGES. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:15 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 4, 10:00 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 4, 10:46 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Aug 5, 1:00 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.